Tennessee, 2006Lightning Strike in Tennessee, September 10, 2006
September 10, 2006 · NWS MEG · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 10, 1:19 PM CST, 36 minutes earlier.
Area forecast discussion, Sep 10, 1:19 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT SUN SEP 10 2006
.DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE POPS UP THIS
AFTERNOON...MAINLY EAST OF THE MISSISSIPPI RIVER. THERE IS A WEAK
INVERTED TROUGH THAT IS OVER THE REGION...AND THIS MAY BE HELPING
TO SUPPORT DEVELOPMENT. CONVECTION SHOULD DIMINISH THIS EVENING
WITH THE LOSS OF THE AFTERNOON HEATING.
ON MONDAY...A COLD FRONT WILL SLOWLY APPROACH THE REGION. GFS/NAM
DIFFER IN THE TIMING OF THE WHOLE SYSTEM THROUGH THE REGION WITH
THE GFS FASTER IN PUSHING THE UPPER SHORTWAVE THROUGH. AS A
RESULT...NAM LINGERS THE PRECIP THROUGH THE ENTIRE REGION ON
TUESDAY WHEREAS THE GFS IS PROGRESSIVE WITH THE CONVECTION.
PREFER THE GFS WHICH HAS BEEN MORE CONSISTENT ON THE HANDLING OF
THE SYSTEM. EXPECT SCATTERED CONVECTION ONCE AGAIN TOMORROW
AFTERNOON AHEAD OF THE FRONT. COVERAGE MAY BE A LITTLE BETTER WITH
MORE DEEPER LEVEL MOISTURE IN PLACE. EXPECT THE FRONT TO MOVE INTO
THE REGION TOMORROW NIGHT AND THROUGH ON TUESDAY...POSSIBLY
LINGERING INTO TUESDAY EVENING. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON TUESDAY AS THE FRONT MOVES THROUGH. MAIN THREAT
WOULD BE ISOLATED DAMAGING WINDS ALONG WITH HAIL AS AN UPPER JET
STREAK WILL BE MOVING OVERHEAD.
AFTER TUESDAY...COOL AND DRY WEATHER WILL REESTABLISH ITSELF OVER
THE REGION AS HIGH PRESSURE BUILDS INTO THE REGION FROM CANADA.
THE NEXT CHANCE OF RAIN IS NEXT SUNDAY AS THE HIGH PRESSURE SYSTEM
SHIFTS EAST AND RETURN FLOW SETS UP OVER THE REGION. COMBINATION
OF AFTERNOON HEATING/MOISTURE MAY TRIGGER A FEW STORMS.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
VALLE
Hazardous weather outlook, Sep 10, 2:37 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
337 AM CDT SUN SEP 10 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111045-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
337 AM CDT SUN SEP 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME
STORMS MAY HAVE PEA SIZED HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS ARE FORECAST MONDAY THROUGH TUESDAY. A FRONT
COMING THROUGH MAY TOUCH OFF SEVERE STORMS TUESDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY NEED TO BE ACTIVATED TUESDAY AFTERNOON.
In the hours before
Special weather statement, Sep 10, 1:24 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT SUN SEP 10 2006
TNZ088-102000-
SHELBY TN-
224 PM CDT SUN SEP 10 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 6 MILES EAST OF MIDTOWN MEMPHIS AT 224 PM CDT...MOVING NORTH
AT 15 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT...
GERMANTOWN...MIDTOWN MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS
STORM CLOSELY.
Lightning, Weakley
- When
- September 10, 1:55 PM CST
- Where
- Weakley County, Martin
- Deaths
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.298, -88.718 (the zone’s center; the record gives no point)
A child was killed by a lightning strike while playing outdoors.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, September 10, 2006$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Wind in Texas, September 10, 2006$38,000 · 1 in hail · 8 events
- Hail and Damaging Wind in New Mexico, September 10, 20061.75 in hail · 9 events
- Lightning Strike in Arizona, September 10, 20061 injured · 1 event
- Hail and Damaging Winds in Oklahoma, September 10, 2006$100 · 1.75 in hail · 9 events
- Frost and Freeze in Michigan, September 10, 20067 events
- Flash Flooding and Hail in Kentucky, September 10, 200650 kt wind · 5 events
- High Surf in South Carolina, September 10 to 12, 20064 events
- Hail in Colorado, September 10, 20061.5 in hail · 2 events
- Hail in Kansas, September 10, 20061 in hail · 2 events
- Waterspout in North Atlantic Coastal Waters, September 10, 20061 event
- Waterspout in North Atlantic Coastal Waters, September 10, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535091.